Alert archive / Massachusetts / Coastal Flood Statements in 2017

Coastal Flood Statement 16, NWS Boston/Norton, MA

November 5, 20176 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Nov 5, 2017, 10:55 AM EST for 6 counties in Massachusetts. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 10:55 AM EST (15:55 UTC)
Expired
Nov 5, 2017, 12:00 PM EST
In force
65 min
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 3.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WHUS41 KBOX 051555
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EST SUN NOV 5 2017

MAZ007-015-016-019-022-024-051700-
/O.NEW.KBOX.CF.S.0016.171105T1555Z-171105T1700Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
1055 AM EST SUN NOV 5 2017

...ISOLATED VERY MINOR COASTAL FLOODING AROUND MIDDAY TODAY...

* LOCATION...MASSACHUSETTS EAST FACING SHORELINES

* TIDAL DEPARTURE...AROUND A HALF FOOT.

* TIMING...MIDDAY HIGH TIDE.

* COASTAL FLOOD IMPACTS...ISOLATED VERY MINOR COASTAL FLOODING.

* SHORELINE IMPACTS...NO SIGNIFICANT SHORELINE IMPACTS.

&&

TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   9.8/10.3   0.2/ 0.8  -0.2/ 0.2     4       NONE
 06/12 AM   8.8/ 9.3  -0.8/-0.2  -0.2/ 0.2     5       NONE
 06/01 PM   9.9/10.4   0.4/ 0.9  -0.2/ 0.2     5       NONE
 07/01 AM   8.7/ 9.2  -0.9/-0.4  -0.2/ 0.2    4-5      NONE
 07/01 PM   9.9/10.4   0.4/ 0.9  -0.2/ 0.2     3       NONE
 08/02 AM   8.5/ 9.0  -1.1/-0.6  -0.2/ 0.2     2       NONE

GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  11.3/11.8   1.8/ 2.2   0.2/ 0.7    4-5      NONE
 06/12 AM  10.4/10.9   0.9/ 1.4   0.2/ 0.7     5       NONE
 06/12 PM  11.3/11.8   1.8/ 2.2   0.0/ 0.5     6       NONE
 07/01 AM   9.9/10.4   0.4/ 0.9  -0.2/ 0.2    5-6      NONE
 07/01 PM  11.1/11.6   1.6/ 2.0  -0.2/ 0.3     4       NONE
 08/02 AM   9.8/10.3   0.2/ 0.8  -0.2/ 0.3     3       NONE

BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  11.6/12.1   1.5/ 2.0  -0.2/ 0.2     2       NONE
 06/12 AM  10.6/11.1   0.5/ 1.0  -0.2/ 0.2     1       NONE
 06/12 PM  11.7/12.2   1.6/ 2.0  -0.2/ 0.2     2       NONE
 07/01 AM  10.4/10.9   0.2/ 0.8  -0.2/ 0.2     2       NONE
 07/01 PM  11.6/12.1   1.5/ 2.0  -0.2/ 0.2     1       NONE
 08/02 AM  10.2/10.7   0.1/ 0.6  -0.2/ 0.2     1       NONE

REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  12.0/12.5   2.1/ 2.6   0.2/ 0.8     4       NONE
 06/12 AM  11.0/11.5   1.1/ 1.6   0.2/ 0.8     4       NONE
 06/12 PM  11.9/12.4   2.0/ 2.5   0.0/ 0.5     4       NONE
 07/01 AM  10.4/10.9   0.5/ 1.0  -0.2/ 0.2     4       NONE
 07/01 PM  11.6/12.1   1.7/ 2.2  -0.2/ 0.2     3       NONE
 08/02 AM  10.4/10.9   0.5/ 1.0   0.0/ 0.5     2       NONE

SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  11.0/11.5   1.3/ 1.8  -0.2/ 0.3     4       NONE
 06/12 AM   9.9/10.4   0.2/ 0.7  -0.2/ 0.3     4       NONE
 06/12 PM  11.1/11.6   1.4/ 1.9  -0.2/ 0.2     4       NONE
 07/01 AM   9.8/10.3   0.1/ 0.6  -0.2/ 0.2    4-5      NONE
 07/01 PM  11.0/11.5   1.3/ 1.8  -0.2/ 0.2    3-4      NONE
 08/02 AM   9.7/10.2   0.0/ 0.5  -0.2/ 0.2     3       NONE

SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  11.7/12.2   1.4/ 1.9   0.2/ 0.7     2       NONE
 06/12 AM  10.7/11.2   0.4/ 0.9   0.2/ 0.7     2       NONE
 06/12 PM  11.5/12.0   1.2/ 1.7  -0.2/ 0.3     3       NONE
 07/01 AM  10.2/10.7  -0.2/ 0.3  -0.2/ 0.2    2-4      NONE
 07/01 PM  11.5/12.0   1.2/ 1.7   0.0/ 0.5    2-3      NONE
 08/02 AM  10.2/10.7  -0.2/ 0.3   0.0/ 0.5     1       NONE

PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM  12.3/12.8   2.2/ 2.7   0.2/ 0.7     2       NONE
 06/12 AM  11.2/11.7   1.1/ 1.6   0.1/ 0.6    2-3      NONE
 06/12 PM  12.0/12.5   1.9/ 2.3  -0.2/ 0.3    2-3      NONE
 07/01 AM  10.7/11.2   0.6/ 1.1  -0.2/ 0.2    1-3      NONE
 07/01 PM  11.9/12.4   1.8/ 2.2  -0.2/ 0.3    4-5      NONE
 08/02 AM  10.6/11.1   0.5/ 1.0  -0.2/ 0.3     3       NONE

CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   6.8/ 7.3  -1.0/-0.5   0.2/ 0.7     5       NONE
 06/01 AM   5.7/ 6.2  -2.0/-1.5   0.1/ 0.6     5       NONE
 06/01 PM   6.6/ 7.1  -1.1/-0.7  -0.2/ 0.2    5-6      NONE
 07/02 AM   5.5/ 6.0  -2.2/-1.8  -0.2/ 0.2    4-6      NONE
 07/02 PM   6.8/ 7.3  -1.0/-0.5   0.0/ 0.5    4-5      NONE
 08/03 AM   5.6/ 6.1  -2.2/-1.7   0.0/ 0.5     4       NONE

CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   4.7/ 5.2   0.2/ 0.8   0.2/ 0.8     2       NONE
 06/01 AM   4.0/ 4.5  -0.5/ 0.0   0.2/ 0.8     2       NONE
 06/01 PM   4.7/ 5.2   0.2/ 0.8   0.1/ 0.6    2-3      NONE
 07/02 AM   3.6/ 4.1  -1.0/-0.5  -0.2/ 0.2    2-3      NONE
 07/02 PM   4.5/ 5.0   0.0/ 0.5  -0.2/ 0.2     3       NONE
 08/03 AM   3.7/ 4.2  -0.9/-0.4  -0.2/ 0.3     3       NONE

BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/10 AM   3.0/ 3.5   1.0/ 1.5   0.4/ 0.9     2       NONE
 05/09 PM   3.1/ 3.6   1.1/ 1.6   0.4/ 0.9    1-2      NONE
 06/09 AM   3.4/ 3.9   1.4/ 1.9   0.2/ 0.7     2       NONE
 06/10 PM   2.3/ 2.8   0.4/ 0.9  -0.2/ 0.2    1-2      NONE
 07/10 AM   3.2/ 3.7   1.2/ 1.7   0.1/ 0.6    1-2      NONE
 07/11 PM   2.7/ 3.2   0.8/ 1.3   0.2/ 0.7     1       NONE

WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/10 AM   4.4/ 4.9   0.1/ 0.6   0.5/ 1.0    1-2      NONE
 05/09 PM   5.2/ 5.7   0.9/ 1.4   0.6/ 1.1     1       NONE
 06/09 AM   5.7/ 6.2   1.4/ 1.9   0.4/ 0.9    2-3      NONE
 06/10 PM   4.4/ 4.9   0.1/ 0.6  -0.2/ 0.3    1-2      NONE
 07/10 AM   5.2/ 5.7   0.9/ 1.4   0.0/ 0.5    1-2      NONE
 07/11 PM   4.5/ 5.0   0.2/ 0.7   0.2/ 0.7     1       NONE

NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   4.0/ 4.5   0.5/ 1.0   0.2/ 0.7     2       NONE
 06/01 AM   3.2/ 3.7  -0.3/ 0.2   0.1/ 0.6     2       NONE
 06/01 PM   3.9/ 4.4   0.2/ 0.8  -0.2/ 0.3     2       NONE
 07/02 AM   3.0/ 3.5  -0.7/-0.2  -0.2/ 0.2    3-4      NONE
 07/02 PM   3.9/ 4.4   0.2/ 0.8  -0.2/ 0.3     3       NONE
 08/03 AM   3.0/ 3.5  -0.7/-0.2  -0.2/ 0.3     3       NONE

NANTUCKET EAST COAST - EROSION IMPACTS

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   4.6/ 5.1   0.5/ 1.0   0.2/ 0.7     4       NONE
 06/01 AM   3.7/ 4.2  -0.3/ 0.2   0.1/ 0.6     4       NONE
 06/01 PM   4.2/ 4.7   0.1/ 0.6  -0.2/ 0.2    4-5      NONE
 07/02 AM   3.4/ 3.9  -0.8/-0.2  -0.2/ 0.2    4-6      NONE
 07/02 PM   4.5/ 5.0   0.4/ 0.9   0.1/ 0.6     5       NONE
 08/03 AM   3.6/ 4.1  -0.6/-0.1   0.0/ 0.5     4       NONE

NANTUCKET - MADAKET AREA EROSION IMPACTS

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM   3.1/ 3.6   1.7/ 2.2   0.2/ 0.7     3       NONE
 06/01 AM   2.7/ 3.2   1.4/ 1.9   0.2/ 0.8     4       NONE
 06/01 PM   2.8/ 3.4   1.5/ 2.0   0.0/ 0.5    4-5      NONE
 07/02 AM   2.2/ 2.7   0.9/ 1.4  -0.2/ 0.2     4       NONE
 07/02 PM   2.8/ 3.4   1.5/ 2.0   0.0/ 0.5     3       NONE
 08/03 AM   2.2/ 2.7   0.9/ 1.4  -0.2/ 0.3     3       NONE

$$

THOMPSON

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 10:29 AM EST, 26 minutes earlier.

Area forecast discussion, Nov 5, 10:29 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1029 AM EST Sun Nov 5 2017

.SYNOPSIS...
A few spot showers are possible today and tonight as a warm front
lifts N across the region, but the vast majority of the time will
feature just mostly cloudy weather. Milder temperatures return on
Monday along with a round of showers and perhaps a few isolated
thunderstorms mainly focused from Monday afternoon into the first
part of the evening. Mostly dry, seasonable forecast for the remainder
of the week with the threat of Arctic air late week into the weekend.
Next best chance of wet-weather going into the following week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1015 AM Update...

Clouds have lowered a little more than the prior forecast NW of
a BOS-PVD line, but the sky cover has just been tweaked a little
to stay abreast of current observations. Temperatures were nudged
slightly up in a few areas to match current trends. Lowered POPs
a little, especially across eastern sections except for the
Islands south where they were nudged up a little to reflect
current radar trends. Nudged winds a bit higher along the coast
per recent observations. The onshore flow along the MA east
coast may result in a modest .3 to .5 foot surge, possibly just
enough for isolated pockets of very minor flooding given the
high spring astronomical tide. Will monitor but at this point
don't think this rises even to the level of a statement. All in
all, changes to the forecast are minor with the overall trends
from the prior forecast looking good.

7 am update...

Spot showers and cloudy weather the main theme today. Weak isentropic
ascent mainly on the 290-300K surfaces, but also warm advection
lending to rising heights across the region. This parent with the
obvious low-level dry air discerned from the 0z upper-air soundings
out of Portland, ME and Chatham, MA though above which lapse rates
are fairly steep.

While water vapor satellite and latest RAP model data shows a very
weak trof with an attendant vortmax sweeping our region, the overall
lift and forcing is quite robust, notably over the S waters. Think
this is subsequent of boundary layer moistening lending to a deeper,
steep lapse rate profile at the base of which the weak isentropic
ascent meets up with the forcing along the leading edge of the
vortmax. Has sort of a MCV appearance.

But continuing to run into drier air E associated with a ridge of
high pressure building SW out of SE Canada, as heights rise across
the region associated with warm air advection aloft, expect shower
activity to diminish into today, spotty, while remaining cloudy
overall with a S flow, keeping conditions mild, highs into the 50s,
low 60s along the S-shore. Warmer air kept at bay from the kinked
warm front as weak cold air advection occurs along the E slopes
of higher terrain. An E wind from the departing high pressure.
Winds turning more S, should see the surface warm front approach
towards evening, continuing to lift N overnight. Thus temperatures
warming through the day, stable or continuing to warm into evening
beneath a persistent deck of clouds, lowering with the approach
of the warm front.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
*/ Highlights...

 - A 3 to 5 hour period of showers will impact the region mainly
   Monday afternoon into the first part of Monday evening

*/ Discussion...

Tonight...

The warm front will lift north across the region tonight. This will
allow for steady or slowly rising temps into the upper 50s to lower
60s through daybreak Monday. Increasing low level moisture will result
in low clouds, but appears there will be enough wind in the boundary
layer to keep any widespread fog confined to the interior high terrain.
A few spot showers will remain possible in the warm air advection
pattern, but given that deeper moisture/forcing will remain to our
west the vast majority of the night will be dry in a given location.

Monday and Monday night...

An unseasonably mild day is on tap for Monday despite an abundance
of cloudiness. 850T exceeding +10C and southwest flow ahead of a
cold front should allow high temps to reach into the upper 60s to
the lower 70s in many locations. Do expect a 3 to 5 hour period of
showers to accompany a cold front focused Monday afternoon into the
first part of the evening. Some marginal elevated instability may
result in a rumble or two of thunder. Much cooler air will work in
behind the cold front Monday evening behind the cold front. Low temps
by daybreak Tuesday should mainly be in the 30s to the lower 40s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
*/ Highlights...

 - Mostly quiet, dry forecast
 - Near-seasonable conditions, highs in the 50s, lows in the 30s
 - Next best chance of wet-weather into early next week

*/ Overview...

Zonal flow pattern with little in any way of storm development, over-
all conditions near-seasonable. Teleconnections signaling as
such. Highs typical this time of year around the 50s, lows
around the 30s.

Persistent wave breaks from the Bering Straight into the NE Pacific.
A series of impulses ejecting E, becoming stretched within the zonal
flow out across the Atlantic (noting the near-neutral NAO/AO). Are
watching separate impulses and attendant jet streaks towards the end
of the week that remain disconnected, however uncertain as to the N-
stream amplifying, ushering Arctic air across the region Friday into
Saturday. Like to lean flatter features, especially with a trough
disturbance coming ashore along the W CONUS, an advance SW warm flow
ushering height rises up against concurrent N-stream troughing. A
battle of airmasses setting up over the NE CONUS subsequently, with
perhaps deeper troughing earlier advertised now taking place later
and downstream. Aside, leaning towards advertising a cold punch of
Arctic air aloft Friday into Saturday, just not leaning towards an
extreme. Airmass is surely going to moderate as is sweeps S/E over
bare ground, areas which have been above-average temperature-wise as
of late. At lowest, highs in the 40s Friday and Saturday, lows in
the 20s more widespread Friday night into Saturday morning with 30s
along the coast. Coastal zones, still considered in the growing
season, under threat of seeing frost over much of the week.

The aforementioned impulse above over the W CONUS sweeping the area
into early next week, our next best chance of wet weather. Again,
watching upstream trends, wave breaks transitioning, held up against
the Rockies, shearing downstream. Should ridging amplify downstream
over the Central Plains into Canada, deeper troughing and N-stream
influences would become more prominent over the NE CONUS, yet how-
ever leaning more flat-flow features given the absence of blocking
over the N Atlantic, an open, progressive flow overall. GEFS plumes
show clearly by the weekend the considerable amount of spread in
ensemble members, the uncertainty in the forecast beginning Friday.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday Night/...

Today and tonight...Moderate confidence.

1015 AM Update...

Prior forecast still looking good overall. Have just brought
MVFR ceiling into interior southern New England a little faster
than the prior forecast and nudged winds up a little along
coastal areas. Otherwise, not too much change from prior
forecast.

Prior Discussion...

Low-end VFR with spotty MVFR during the day. SE winds initially
becoming S, towards evening trending a lowering to IFR-LIFR with
best bet of VLIFR conditions along the high terrain. Lowering
conditions likely developing around 22-03z. S-coast mixed on
IFR-LIFR as S winds increase with gusts up around 20 kts, other-
wise winds are light and there's the threat of LLWS around 2 kft
with S winds around 35 kts. Mainly dry, VCSH overall, if any, just
spot -SHRA.

Monday and Monday night...Moderate confidence.
IFR-VLIFR lifting during the morning to a mix of low-end VFR to
MVFR, slowest along the high terrain. Winds becoming SW. Gusts
to 25 kts, especially along the coastal plain. Band of SHRA with
a low risk TSRA impact terminals during the afternoon into early
evening. Improving conditions W to E into late evening / overnight.

KBOS Terminal...Lower conditions towards the SE to S wind shift
occurring this evening. Kept at OVC008 and held off from going
lower, however can't rule out SCT-BKN003 CIGs towards early morning.

KBDL Terminal...Along the E slopes of high terrain, better chance
today of a spot -SHRA. SE winds prevailing but closer to the S
wind shift overnight, forecasting LIFR-VLIFR conditions developing
during the evening, lowering shortly after midnight.

Outlook /Tuesday through Thursday/...

Tuesday: VFR. Windy with local gusts to 30 kt.

Tuesday Night: VFR. Patchy frost.

Wednesday: VFR.

Wednesday Night: VFR. Slight chance SHRA, patchy frost.

Thursday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday Night/...High confidence.

Today...High confidence.
Marginal 3 to 5 foot seas and southeast wind gusts of 20 to 25
knots expected across the outer-waters today. Will continue
small craft headlines for these waters.

Tonight and Monday...High confidence.
Southerly wind gusts of 20 to 25 knots with seas of 3 to 6 feet
warrant small craft headlines for most open waters. We may need
to expand these into Boston Harbor and Narr Bay for Monday, but
given its a 3rd period even opted to let the next shift take a
look.

Monday night...Moderate confidence.
Northwest wind gusts of 20 to 25 knots in the cold advection
pattern are expected to develop behind the cold front. A few
gusts up to 30 knots are also possible across our southeast
waters. Small craft headlines have been extended for our outer-
waters and may need extensions for some other waters as well.

Outlook /Tuesday through Thursday/...Moderate-High Confidence.

Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of rough seas.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

Wednesday Night through Thursday:Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 PM EST
     Monday for ANZ231>235-237.
     Small Craft Advisory until 7 AM EST Tuesday for ANZ250-251-
     254>256.

&&

SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank/Sipprell/Thompson
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell/Thompson
MARINE...Frank/Sipprell
Hazardous weather outlook, Nov 5, 3:17 AM EST, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
317 AM EST Sun Nov 5 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-060830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
317 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-060830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
317 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Coastal Flood Statements in Massachusetts, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.